Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Depression

Effexor XR withdrawal

03/10/2009

Question:

I was placed on this medication after entering into a tramatic situation with custody, new child, rape ect... I was having a hard time getting through the pain tah tI was suffering from what they had done and were continuing to do to the point it was affecting my life. After almost 3 years I finally won my custody battle and lost my insurance at the same time. I weaned myself off of Effexor XR and finally stopped taking it 5 days ago. I thought the withdrawel would be better by now and it wasn`t. Today was the first day I was extremely irratible and I am on and off dizzy not to mention not being able to see well and nausia. I decided to read about it and now am extremely scared. I am looking for some proffressional response. I read that these effects could be permanent or last up to a year! Is this true????? I am having a hard time working as a result of this med withdrawel, do I need to switch to a non physical job for the rest of my life? Will glasses help? Will I be able to move my head without feeling like my brain hit my skull again???? I hope you have a more positive outlook than what I have read so far! Thank you in advance!

Answer:

The effexor withdrawal does not cause lasting effects. But it's uncomfortable for a few days to a week or two. The best way to reduce the discomfort is to go back to taking a low dose for a week and then gradually taper that when you feel better. You could try taking your lowest dose every other day for a week before stopping. Get your doctor to help you with this process. Hope this helps.

For more information:

Go to the Depression health topic, where you can:

Response by:

Lawson  Wulsin, MD Lawson Wulsin, MD
Professor of Psychiatry and Family Medicine, Training Director of the Family Medicine Psychiatry Residency Program
College of Medicine
University of Cincinnati